Edinburgh Research Explorer

Diagonal splittings of toric varieties and unimodularity

Research output: Contribution to journalArticle

Related Edinburgh Organisations

Open Access permissions


Original languageEnglish
Pages (from-to)1911-1920
Number of pages11
JournalProceedings of the american mathematical society
Issue number5
Early online date7 Dec 2017
Publication statusPublished - May 2018


We use a polyhedral criterion for the existence of diagonal splittings to investigate which toric varieties X are diagonally split. Our results are stated in terms of the vector configuration given by primitive generators of the 1-dimensional cones in the fan defining X. We show, in particular, that X is diagonally split at all q if and only if this configuration is unimodular, and X is not diagonally split at any q if this configuration is not 2-regular. We also study implications for the possibilities for the set of q at which a toric variety X is diagonally split.

Download statistics

No data available

ID: 42164212